Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 22, 2021, 12:56 AM MDT for Kit Carson County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 12:56 AM MDT (06:56 UTC)
- Expired
- Aug 22, 2021, 1:30 AM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.00 in
- Wind
- 30
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS83 KGLD 220656
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1256 AM MDT Sun Aug 22 2021
COZ090-091-KSZ001-013-220730-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-
1256 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southern Yuma County
in northeastern Colorado, northeastern Kit Carson County in east
central Colorado, southwestern Cheyenne and northwestern Sherman
Counties in northwestern Kansas through 130 AM MDT/230 AM CDT/...
At 1256 AM MDT/156 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles southeast of Cope
to 8 miles south of Bonny Reservoir. Movement was northeast at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of northeastern Kit
Carson County County in east central Colorado, southern Yuma County
County in northeastern Colorado, northwestern Sherman and
southwestern Cheyenne Counties in northwestern Kansas, including the
following locations... Joes, Hale and Beecher Island.
This includes the following highways...
Interstate 70 in Colorado between mile markers 422 and 425.
Highway 385 between mile markers 193 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3996 10206 3958 10172 3926 10255 3966 10279
TIME...MOT...LOC 0656Z 224DEG 14KT 3960 10265 3949 10218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 21, 10:47 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 21, 10:47 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1047 PM MDT Sat Aug 21 2021 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM MDT Sat Aug 21 2021 Southwest flow aloft persists over the region this afternoon and into this evening. An upper trough continues its eastward trek across the Idaho this afternoon, reaching the Bighorn Mountains by daybreak Sunday. Meanwhile, a ridge continues to sit over the Deep South. Dry conditions are expected through the remainder of the day and high temperatures will be mainly in the upper 70s to mid-80s. Overnight lows will range from the upper 50s to mid-60s. Sunday, a trough will move across the Dakotas with southwest flow aloft persisting over the region. A warm front is expected to lift through the Tri-State area during tomorrow. A few isolated strong to severe storms may develop around mid to late afternoon, moving out of the area by mid-evening. DCAPE values of 1000+ J/km and SFC CAPE values of 2000+ J/kg are expected during this timeframe. 700- 500 lapse rates are pretty weak, in the 5.5-6 C/km range. Precipitable water values range from 1.0 to 1.5 inches. Overall, the threat for storms continues to remain limited, looking better further north and east of the CWA. Any storms that do develop tomorrow will have the capability of producing strong winds with maybe a little hail. Elevated to near critical fire weather conditions are expected Sunday afternoon across eastern Colorado and areas along the Kansas- Colorado border. Minimum relative humidity values are expected to range from the mid-teens to low 20s with wind gusts ranging from 15 to 20mph. A few areas may hit 15 percent relative humidity, but winds remain the limiting factor in addition to consideration for recent rainfall in areas. High temperatures tomorrow will range from the low to upper 90s across the Tri-State region as the front pushes north and we find ourselves in the warm sector. Heat index values will range from the upper 80s to low 90s in eastern Colorado and the mid-90s to low 100s in Nebraska and Kansas. .LONG TERM...(Monday through Saturday) Issued at 234 PM MDT Sat Aug 21 2021 This period of the forecast has not changed much at all in the past day. The upper level ridge continues to dominate the weather pattern over the Southern Plains. The forecast area remains under the northern edge of the ridge. This is allowing upper level short wave troughs rounding the ridge to move over the forecast area each late afternoon/evening. Monday the dry line will be near the central part of the forecast area. The dew point depression at the LCL is somewhat large, but am still surprised there is no chance for rainfall given the presence of the dry line and the upper level short wave trough. Wouldn't be surprised if an isolated mention ends up being put in the forecast for this day. Tuesday the dry line is pushed to the far eastern edge of the forecast area. Another upper level short wave trough moves overhead during the late afternoon/evening. The dew point gradient looks tighter than on Monday, which was shown yesterday too. The upper level short wave trough on this day is a bit deeper, so wouldn't be surprised if isolated storms fired just east of the forecast area on this day. However the current model consensus is dry for the region. Wednesday the dry line may be over the northern part of the forecast area running east to west. A weak cold front will also be present that will be pushed north through the day. The upper level short wave trough moving through on this day may be the same strength as Tuesday. The LLJ will strengthen during the evening, which will aid with lift along the dry line. Chances for rainfall seem to be increasing slightly for Wednesday evening, which seems reasonable. Thursday the dry line should be north and east of the forecast area, but may be brought back south with the approaching upper level short wave trough. If this happens the chances for rainfall that are forecast look reasonable. Friday the dry line may be north and east of the forecast area. The upper level short wave trough moving through looks to be more shallow than the one on Thursday. Therefore am not expecting the dry line to be pulled back south as the trough approaches. Even though there are chances for rainfall in the forecast, am thinking these are too high given the weather pattern. Chances for rainfall look more promising east of the forecast area instead. Saturday the trough that has remained over the West Coast will move over the forecast area. Accompanying the trough will be a cold front. Models differ regarding when the cold front will move through. Depending on where the front is by the late afternoon will determine where storms will form. South of the front south winds will be breezy. Severe weather does not look too promising for this part of the forecast. The deep layer shear is mostly 25 kts or less for this timeframe. In general the potential for severe weather looks more promising north of the forecast area where the deep layer shear will be stronger, but not much stronger. Tuesday will be the hottest day of the period. A slight cooling moves in through the rest of the forecast, with more noticeable cooling Saturday.&& .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1132 AM MDT Sat Aug 21 2021 VFR conditions expected at KGLD and KMCK terminals through the forecast period. Winds gradually transition from east- southeasterly to southeasterly through the afternoon, increasing to around 12-16kts with gusts as high as 25kts. Winds become southerly overnight at KGLD, around 15-20kts by 09Z. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1047 PM MDT Sat Aug 21 2021 Vfr conditions are anticipated to start the period at both TAF sites. However, it does appear that there is a potential for lowering ceilings around 12z, particularly at KGLD. This will need to be monitored in the coming hours. Otherwise, southerly winds prevail overnight, shifting to the southwest and increasing Sunday morning. Southwest winds gusting 20-25 knots persist through the afternoon hours. The KMCK terminal could see a storm or two in the afternoon/early evening as well, but confidence was too low to insert a mention at this time. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...AW LONG TERM...JTL AVIATION...JBH
Hazardous weather outlook, Aug 21, 6:34 PM MDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 634 PM MDT Sat Aug 21 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230045- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 634 PM MDT Sat Aug 21 2021 /734 PM CDT Sat Aug 21 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Isolated severe thunderstorms are possible across portions of the Tri-State area Sunday afternoon and evening, mainly east of Highway 83. Elevated fire weather conditions are also possible Sunday afternoon, mainly along and west of Highway 27. Heat indices will be around 100F to 103F in a few areas east of Highway 83 for Sunday and Monday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight. Spotter reports may be needed Sunday afternoon and evening.
In the hours before
Special weather statement, Aug 21, 11:27 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Goodland KS
1127 PM MDT Sat Aug 21 2021
COZ091-092-220600-
Kit Carson County CO-Cheyenne County CO-
1127 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Cheyenne
and western Kit Carson Counties in east central Colorado through
MIDNIGHT MDT...
At 1127 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Flagler to 6 miles west of
Boyero. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of western Kit
Carson County and northwestern Cheyenne County Counties in east
central Colorado.
This includes Interstate 70 in Colorado between mile markers 391 and
408.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 10315 3954 10278 3892 10284 3889 10316
TIME...MOT...LOC 0527Z 229DEG 19KT 3937 10312 3896 10338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNSpecial weather statement, Aug 21, 11:50 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Goodland KS
1150 PM MDT Sat Aug 21 2021
COZ090>092-220630-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-
1150 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Cheyenne
County in east central Colorado, southwestern Yuma County in
northeastern Colorado and western Kit Carson Counties in east central
Colorado through 1230 AM MDT...
At 1150 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Seibert to 6 miles north
of Boyero. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and up to penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of western Kit
Carson County, northwestern Cheyenne County Counties in east central
Colorado and southwestern Yuma County Counties in northeastern
Colorado, including the following locations... Joes and Kirk.
This includes Interstate 70 in Colorado between mile markers 390 and
424.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3950 10316 3954 10314 3957 10308 3957 10280
3970 10280 3971 10278 3972 10251 3900 10251
3894 10316
TIME...MOT...LOC 0550Z 235DEG 16KT 3943 10294 3902 10325
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNSpecial weather statement, Aug 22, 12:29 AM MDT, 27 minutes before
Special Weather Statement
National Weather Service Goodland KS
1229 AM MDT Sun Aug 22 2021
COZ090-091-220700-
Kit Carson County CO-Yuma County CO-
1229 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southwestern Yuma and
western Kit Carson Counties through 100 AM MDT...
At 1229 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Cope to near Seibert.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of western Kit
Carson County and southwestern Yuma County Counties, including the
following locations... Joes and Kirk.
This includes Interstate 70 in Colorado between mile markers 402 and
419.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3957 10280 3970 10280 3985 10247 3940 10234
3915 10293 3957 10297
TIME...MOT...LOC 0629Z 220DEG 16KT 3956 10275 3932 10282
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JNSpecial weather statement, Aug 22, 12:56 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1256 AM MDT Sun Aug 22 2021
COZ090-091-KSZ001-013-220730-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-
1256 AM MDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of southern Yuma County
in northeastern Colorado, northeastern Kit Carson County in east
central Colorado, southwestern Cheyenne and northwestern Sherman
Counties in northwestern Kansas through 130 AM MDT/230 AM CDT/...
At 1256 AM MDT/156 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles southeast of Cope
to 8 miles south of Bonny Reservoir. Movement was northeast at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of northeastern Kit
Carson County County in east central Colorado, southern Yuma County
County in northeastern Colorado, northwestern Sherman and
southwestern Cheyenne Counties in northwestern Kansas, including the
following locations... Joes, Hale and Beecher Island.
This includes the following highways...
Interstate 70 in Colorado between mile markers 422 and 425.
Highway 385 between mile markers 193 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3996 10206 3958 10172 3926 10255 3966 10279
TIME...MOT...LOC 0656Z 224DEG 14KT 3960 10265 3949 10218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:31 AM MDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Aug 22, 2:09 AM MDT | Special Weather Statement | GLD | Cheyenne | 51 min |
| Aug 22, 2:36 AM MDT | Special Weather Statement | GLD | Cheyenne | 39 min |
| Aug 22, 3:05 AM MDT | Special Weather Statement | GLD | Rawlins | 40 min |
| Aug 22, 4:03 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 42 min |
| Aug 22, 4:18 PM MDT | Special Weather Statement | GLD | Gove | 27 min |
| Aug 22, 4:40 PM MDT | Special Weather Statement | GLD | Sheridan | 20 min |
| Aug 22, 5:06 PM MDT | Special Weather Statement | GLD | Graham | 24 min |
| Aug 22, 5:12 PM MDT | Special Weather Statement | GLD | Norton | 18 min |
| Aug 22, 5:32 PM MDT | Special Weather Statement | GLD | Norton | 13 min |
| Aug 22, 5:52 PM MDT | Special Weather Statement | GLD | Norton | 23 min |
| Aug 21, 11:27 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Aug 21, 11:50 PM MDT | Special Weather Statement | GLD | Kit Carson | 40 min |
| Aug 22, 12:29 AM MDT | Special Weather Statement | GLD | Kit Carson | 31 min |
| Aug 22, 3:54 AM MDT | Special Weather Statement | GLD | Red Willow | 51 min |
| Aug 22, 3:52 PM MDT | Special Weather Statement | GLD | Red Willow | 23 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.